MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER; THERMAL INFUSION FLUID WARMER

BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER; THERMAL INFUSION FLUID WARMER
Model Number RI-2
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The unit was returned and was tested using our standard operating procedures.Upon receipt, it was determined that the membrane switch intermittently shorted due to saline and blood contamination on the display.In addition, it was also noted upon receipt that the pole clamp release handle was missing, it was evident that the unit had been opened by the customer, and there appeared to be a dent on the membrane switch.As fluid contamination may damage internal components, the service and preventive maintenance schedule outlined in the operator's manual instructs the user to check the unit seals every six months.The manual provides the following cleaning instructions: "inspect the seal around the unit to make certain it is in good condition.Check also the seal around the touch screen and ceramic disks.Use dow corning 732 multipurpose rtv sealant or equivalent if needed to maintain fluid resistance." the manufacturing records for this serial number were reviewed and nothing notable was indicated.The unit had not been returned to belmont since it was initially shipped to the customer in 2016.There was no patient injury reported.Should additional information become available, a supplemental report will be submitted accordingly.
 
Event or Problem Description
Our distributor received a complaint from the user facility and relayed the following report: "this ri-2 was used during patient case.Flow rate changed without touching the screen from 50 to 60 ml/min and from 60 to 50 ml/min.".

Brand Name
THE BELMONT RAPID INFUSER
Common Device Name
THERMAL INFUSION FLUID WARMER
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
MDR Report Key8899003
Report Number1219702-2019-00054
Device Sequence Number11112708
Product Code LGZ
UDI-Device Identifier20896128002774
UDI-Public(01)20896128002774
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K141654
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,user faci
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRI-2
Device Catalogue Number903-00039A-D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/17/2019
Initial Report FDA Received Date08/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1